Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 38, NWS Memphis, TN

April 1, 2008Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 1, 2008, 9:27 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 16 days.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 9:27 AM CDT (14:27 UTC)
Expired
Apr 17, 2008, 7:00 AM CDT
In force
16 days
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 1, 2:56 AM CDT, 6 hours 31 minutes earlier.

Area forecast discussion, Apr 1, 2:56 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
256 AM CDT TUE APR 1 2008

.DISCUSSION...

LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST AND
COVERS EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. RAIN HAS
MOVED EAST OF AREA WHERE A FLASH FLOOD WATCH HAD BEEN IN EFFECT.
DO NOT EXPECT ANY ADDITIONAL RAIN BEHIND THIS AREA SO HAVE
CANCELLED THE FLASH FLOOD WATCH. POPS FOR TODAY STRICTLY BASED ON
CURRENT RADAR TREND AND WILL BE ADJUSTED BEFORE ZONES ARE ISSUED
AROUND 330 AM. COLD FRONT EXTENDS EARLY THIS MORNING FROM WESTERN
LOWER MICHIGAN THROUGH CENTRAL ARKANSAS AND INTO CENTRAL TEXAS.
THE FRONT SHOULD CLEAR THE FORECAST AREA BY AROUND NOON.
TEMPERATURES SHOULD NOT WARM TO MUCH FROM WHERE THEY ARE NOW WITH
READINGS MAINLY IN THE 60S. HIGH PRESSURE WILL BUILD INTO THE
MIDWEST BY TONIGHT WHICH WILL HELP CLEAR SKIES SOME AND BRING
TEMPERATURES DOWN INTO THE 40S. HIGH PRESSURE WILL MOVE EAST ON
WEDNESDAY WHICH MEANS SOUTH WINDS RETURN BRINGING MOISTURE BACK
INTO THE FORECAST AREA AND ALSO BRINGING A THREAT OF RAIN BY
WEDNESDAY AFTERNOON. WARM FRONT SHOULD LIFT NORTHWARD WEDNESDAY
NIGHT AND THURSDAY BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS.
WITH THE SATURATED GROUND...ANY ADDITIONAL RAIN WILL LIKELY CAUSE
ADDITIONAL FLOODING PROBLEMS AND ANOTHER FLASH FLOOD WATCH MAY BE
NEEDED FOR WEDNESDAY NIGHT OR THURSDAY BUT IT IS TOO EARLY TO
ISSUE IT. COLD FRONT MOVES THROUGH THE REGION LATE THURSDAY NIGHT
AND FRIDAY WHICH WILL NOT ONLY MEAN MORE MORE HEAVY RAINFALL BUT
POSSIBLY SOME SEVERE WEATHER AS WELL. RAIN THREAT SHOULD END BY
LATE FRIDAY NIGHT WITH A DRY AND PLEASANT WEEKEND IN STORE. THE
DRY WEATHER WILL LAST INTO MONDAY BEFORE A NEW STORM SYSTEM
DEVELOPS IN THE CENTRAL PLAINS AND MAY BRING SOME RAIN TO THE
FORECAST AREA BY MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  64  46  61  55 /  10  10  30  30
MKL  64  43  61  50 /  20  10  30  40
JBR  60  43  57  48 /  10  10  30  60
TUP  69  49  65  55 /  40  10  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 1, 3:06 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
306 AM CDT TUE APR 1 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
306 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY
ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL
FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE
NEEDED DURING THIS TIME PERIOD.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY ACROSS PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT NEW RIVER FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE
WEATHER INCLUDING FLASH FLOODING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:11 PM CDTFlash Flood WarningMEGTunica3 hr
Mar 31, 11:01 PM CDTFlash Flood WarningMEG2 hr
Apr 1, 12:07 AM CDTFlash Flood WarningMEGBenton, Marshall2 hr
Apr 1, 3:09 PM CDTFlash Flood WatchMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more69 hr
Mar 31, 7:02 PM CDTSevere Thunderstorm WarningMEGMadison17 min
Mar 31, 9:20 PM CDTFlash Flood WarningMEGLake3 hr
Mar 31, 9:36 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion39 min
Mar 31, 9:42 PM CDTSevere Thunderstorm WarningMEGDyer, Fayette, Haywood, Lauderdale, Shelby, Tipton48 min
Mar 31, 10:02 PM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale, Obion2 hr
Mar 31, 10:07 PM CDTFlash Flood WarningMEGShelby, Tipton3 hr
Mar 31, 7:50 PM CDTFlash Flood WarningMEGClay, Lawrence, Randolph4 hr
Mar 31, 8:46 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence3 hr
Mar 31, 8:58 PM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Mississippi, Poinsett47 min
Mar 31, 9:27 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis48 min
Mar 31, 9:41 PM CDTFlash Flood WarningMEGCrittenden, Cross, Mississippi, Poinsett3 hr

Nearby

River Flood Warnings in Tennessee, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.